MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS
Catalog Number 67005400
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f.070 x 3.5 x 100 cm vista brite tip guiding catheter (gc) extra back-up (xb) was found out by the physician that the catalogue number was wrong in the package.The actual device in the packaging was 7f guiding catheter (gc) instead of 6f guiding catheter (gc).There was no reported patient injury.Therefore, the procedure was completed by replacing another 6f guiding catheter (gc).Initially, the angiographic examination showed that the coronary artery is with stenosis that needed stent implantation.Then, the equipment who prepare the device gave it to the nurse and then, the nurse confirmed the quantity and opened the packaging one by one.As of note: ¿the hospital has reported this case as an adverse event¿.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections (pma/510k, if follow-up, what type and adverse event problem) have been updated accordingly.As reported, the 6f.070 x 3.5 x 100 cm vista brite tip guiding catheter (gc) extra back-up (xb) was found out by the physician that the catalogue number was wrong in the package.The actual device in the packaging was 7f guiding catheter (gc) instead of 6f guiding catheter (gc).There was no reported patient injury.Therefore, the procedure was completed by replacing another 6f guiding catheter (gc).Initially, the angiographic examination showed that the coronary artery is with stenosis that needed stent implantation.Then, the equipment who prepare the device gave it to the nurse and then, the nurse confirmed the quantity and opened the packaging one by one.The device was not returned for analysis.Additionally, as the sterile lot number was not available, product history record (phr) reviews could not be performed.Without the return of the device or images for analysis, the reported customer event ¿packaging/pouch/box- labeling incorrect¿ could not be confirmed and the exact root cause could not be determined.Storage or handling factors may contribute to this type of event.However, it is difficult to draw a clinical conclusion between the device and the event based on the limited amount of information provided.According to the instructions for use (ifu), although not intended as a mitigation, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Use prior to the ¿use by¿ date.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.Descriptions or specifications in cordis printed matter, including this publication, are meant solely to generally describe the product at the time of manufacture and do not constitute any express warranties.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.Corrected data; device available for evaluation.

Brand Name
6F .070 XB 3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9274005
Report Number9616099-2019-03320
Device Sequence Number19243993
Product Code DQY
UDI-Device Identifier20705032020166
UDI-Public20705032020166
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67005400
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- 6F GUIDE CATHETER